| Model Number |
GS-R6ST1C12W |
| Medical Device Problem Codes |
Unraveled Material (1664); Failure to Advance (2524)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Cramp(s) /Muscle Spasm(s) (4521)
| Date of Event |
12/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Terumo medical corporation received the reported information.A radial artery spasm occurred, and the device could not be all the way in.When they attempted to pull it back out; however, the sheath unraveled and was pulling apart.The patient was stable and headed to surgery to remove the remainder of the sheath/coil from sheath.The blood loss was less than 250cc.The device unraveled/braided coil when got stuck spasm within the radial artery.Additional information was received on 27dec2025: the type of procedure that was being performed was a left radial peripheral r2p case.The medication that was given to treat the spasm was nitro.The patient has underlying health conditions of peripheral artery disease (pad).The patient was stable following the surgery.The general surgeon removed second sheath and wire when other physicians were out of the room.When the first sheath was removed it started to unravel.There were no concomitant devices used with the sheath.
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.This report is for the first device reported, for the second device reported that was used on the same patient, see mdr 1118880-2025-00194.
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.One r2p sheath and dilator were returned for assessment.The sample was subjected to visual analysis.The dilator is partially inserted into the sheath.The sheath is uncoiling 96.1-111.4cm from the sheath hub.The sheath tip is separated from the sheath and was not returned with the sample.One r2p sheath and dilator were returned for assessment, and the sheath is separated near the sheath tip.The complaint can be confirmed for sheath separation.The exact root cause cannot be determined.The likely cause is the user pulled against resistance due to spasm during withdrawal.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).